Hail, Comanche
- When
- August 5, 5:32 PM CST
- Where
- Comanche County, 4 mi SW of Coldwater
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.233, -99.383
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 5, 1:40 PM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 240 PM CDT TUE AUG 5 2003 DAYS 1-2... ONLY QUESTION THIS CYCLE WILL BE TEMPERATURES AND THERES NOT MUCH DOUBT ABOUT THAT EITHER. THE BASE CIRCULATION STATE ACROSS THE NORTHERN HEMISPHERE REMAINS STAGNANT AND INDICATORS ARE THAT THIS WILL NOT CHANGE FOR A NUMBER OF DAYS. AS A RESULT THE UPPER RIDGE NOW BUILDING INTO THE CENTRAL AND NORTHERN ROCKIES WILL CONTINUE TO DOMINATE AREA WEATHER HELPING TO CAP OFF CONVECTION IN SPITE OF HIGH SURFACE DEWPOINTS AND ALLOWING INSOLATION TO PUSH DAYTIME TEMPERATURES INTO THE UPPER 90S. IT WOULD PROBABLY GET HOTTER IF IT WERENT FOR ALL THE LOW LEVEL MOISTURE INHIBITING THE HEATING. WITH NO MAJOR CHANGES EXPECTED IT WILL BE NEARLY IMPOSSIBLE TO IMPROVE UPON MOS. THE GOING FORECAST HAS ALL THIS PRETTY MUCH IN HAND WITH A COUPLE OF SMALL EXCEPTIONS. DEWPOINTS WELL INTO THE 60S WILL INHIBIT COOLING AT NIGHT AND WILL INCREASE OVERNIGHT LOWS SLIGHTLY. THE LACK OF ANY FEATURE MOVING THROUGH THE REGION TO CLEAN OUT THE LOW LEVEL MOISTURE MEANS THE HIGHER DEWPOINTS WILL REMAIN THROUGH THURSDAY. AS THE UPPER RIDGE CONTINUES TO BUILD NORTHWARD ACROSS THE ROCKIES AND INTO THE PLAINS IT HAS CUT OFF ANY CHANCE FOR AN UPPER WAVE TO HELP TRIGGER MUCH IN THE WAY OF CONVECTION. AS A RESULT WILL REMOVE THE SMALL CHANCE POPS IN THE CURRENT GRIDS TONIGHT AND TOMORROW NIGHT. NO OTHER CHANGES PLANNED. DAYS 3-7... THE SAME BASIC PATTERN WILL PERSIST FOR THE NEXT WEEK OR SO AND MAYBE BEYOND, WITH A MEAN RIDGE IN THE SOUTHERN AND CENTRAL ROCKIES. TEMPERATURES WILL REMAIN WARMER THAN NORMAL WITH ONLY SMALL CHANCES FOR PRECIPITATION. THE WARMEST DAYS SHOULD BE SATURDAY AND SUNDAY WHEN A FEW PLACES COULD REACH OVER 105F. A WEAK FRONT MAY SLIDE INTO WESTERN KS MONDAY PER GOING FCST WITH A CHANCE FOR STORMS. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 69 99 69 98 / 00 00 00 00 GCK 68 99 68 99 / 00 00 00 00 EHA 67 99 67 99 / 00 00 00 00 LBL 69 99 69 99 / 00 00 00 00 HYS 70 98 70 98 / 00 00 00 00 P28 72 98 72 99 / 00 00 00 00 .DDC...NONE. JOHNSON/FINCH
KSZ030-031-043>046-061>066-074>081-084>090-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. BURKE
The Dodge City radar (KDDC), 78 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333110, 5333111.